Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Jackson, KY

March 15, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 15, 2012, 4:52 PM EDT for 5 counties in Kentucky. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2012, 4:52 PM EDT (20:52 UTC)
Expired
Mar 15, 2012, 5:45 PM EDT
In force
53 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY

The radar

The Knoxville radar (KMRX), 79 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 4:53 PM EDTHAIL 14 Se Warbranch, KYREPORT VIA TWITTER.
Mar 15, 5:28 PM EDTHAIL 0.88Evarts, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS53 KJKL 152052
SVRJKL
KYC013-051-095-121-131-152145-
/O.NEW.KJKL.SV.W.0046.120315T2052Z-120315T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME EAST CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 545 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.      
  THIS STORM WAS LOCATED NEAR SPRUCE PINE...OR 9 MILES NORTHWEST     
  OF HARLAN...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARLAN...KERR...WALLINS CREEK...LONGTON...SOUTH WALLINS...
  KENTENIA...TREMONT...LOW...TWILA...FRESH MEADOWS...BLEDSOE...
  KEITH...WHITE STAR...RIO VISTA...LOYALL...LIGGETT...HENSLEY
  STORE...STANFILL...TEETERSVILLE AND BARDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3700 8357 3700 8330 3696 8315 3695 8315
      3696 8313 3695 8307 3686 8295 3684 8301
      3685 8303 3685 8307 3678 8312 3666 8346
      3667 8351 3664 8358
TIME...MOT...LOC 2052Z 275DEG 12KT 3693 8341
WIND...HAIL <50MPH 1.00IN

$$

GEOGERIAN
2 follow-up statements
817 
WWUS53 KJKL 152118
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
518 PM EDT THU MAR 15 2012

KYC013-121-152128-
/O.CAN.KJKL.SV.W.0046.000000T0000Z-120315T2145Z/
KNOX KY-BELL KY-
518 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BELL AND EXTREME EAST
CENTRAL KNOX COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3683 8331 3685 8338 3688 8347 3700 8353
      3700 8330 3696 8315 3695 8315 3696 8313
      3695 8307 3686 8295 3684 8301 3685 8303
      3685 8307 3679 8311
TIME...MOT...LOC 2118Z 281DEG 10KT 3694 8343

$$

KYC051-095-131-152145-
/O.CON.KJKL.SV.W.0046.000000T0000Z-120315T2145Z/
LESLIE KY-CLAY KY-HARLAN KY-
518 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HARLAN...EXTREME SOUTHEASTERN CLAY AND SOUTHERN LESLIE COUNTIES UNTIL
545 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SPRUCE PINE...OR 10 MILES NORTHWEST OF
HARLAN...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...MOZELLE...BLEDSOE...KEITH...RIO VISTA...LOYALL...
  INCLINE...ROSSPOINT...GATUN...BAXTER...LEWIS CREEK...RHEA...
  NAPIER...GOLDEN ASH...KELLIOKA...JONESBURG...KITTS...CLOVERTOWN...
  REX AND HARLAN GAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3683 8331 3685 8338 3688 8347 3700 8353
      3700 8330 3696 8315 3695 8315 3696 8313
      3695 8307 3686 8295 3684 8301 3685 8303
      3685 8307 3679 8311
TIME...MOT...LOC 2118Z 281DEG 10KT 3694 8343
WIND...HAIL <50MPH 1.00IN

$$

KAS
206 
WWUS53 KJKL 152141
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
541 PM EDT THU MAR 15 2012

KYC051-095-131-152150-
/O.EXP.KJKL.SV.W.0046.000000T0000Z-120315T2145Z/
LESLIE KY-CLAY KY-HARLAN KY-
541 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARLAN...EXTREME
SOUTHEASTERN CLAY AND SOUTHERN LESLIE COUNTIES WILL EXPIRE AT 545 PM
EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3683 8331 3685 8338 3688 8347 3700 8353
      3700 8330 3696 8315 3695 8315 3696 8313
      3695 8307 3686 8295 3684 8301 3685 8303
      3685 8307 3679 8311
TIME...MOT...LOC 2140Z 281DEG 10KT 3693 8335

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 4:00 PM EDT, 52 minutes earlier.

Area forecast discussion, Mar 15, 4:00 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT THU MAR 15 2012

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED

ITS SUMMERTIME IN MARCH...WITH SLOW MOVING POORLY ORGANIZED PULSE
TYPE CONVECTION TAKING PLACE. IT TOOK ON AN MCS TYPE STRUCTURE LATE
LATE LAST NIGHT AND THIS MORNING...BUT THIS BROKE DOWN WITH SURFACE
HEATING AND ADDITIONAL SCATTERED DEVELOPMENT DURING THE DAY...WHICH
IS NOW ONGOING.

THE THUNDERSTORMS WERE BECAUSE OF MOIST FLOW OFF THE GULF OCCURRING
UNDERNEATH WEAK SHORTWAVES AND COLD TEMPS ALOFT. SURFACE BASED LIFTED
INDICIES WERE RUNNING FROM -3 TO -6 OVER THE JKL FORECAST AREA THIS
AFTERNOON...BUT WEAK SHEAR WAS PREVENTING ANYTHING MORE THAN MARGINAL
SEVERE HAIL REPORTS. HOWEVER...THE WEAK FLOW WAS RESPONSIBLE FOR
LOCALLY HEAVY RAINFALL.

ONE CONCENTRATED AREA OF CONVECTION WAS OVER THE EASTERN PART OF THE
FORECAST AREA AT MID AFTERNOON...AND ANOTHER AREA OVER WESTERN
KENTUCKY. WILL EXPECT A DECREASE IN COVERAGE OF SHOWERS AND
THUNDERSTORMS WITH LOSS OF HEATING. THE SHORTWAVE RESPONSIBLE FOR THE
WESTERN KENTUCKY ACTIVITY IS SHOWN BY BOTH THE GFS AND NAM TO MOVE
EAST AND POSSIBLY AFFECT THE FORECAST AREA TONIGHT...ESPECIALLY THE
NORTH. HAVE USED LIKELY POPS THERE...AND CHANCE TO THE SOUTH. THE
PASSING OF THE SAME WAVE BRINGS A LIKELIHOOD OF PRECIP TO THE REST OF
THE AREA ON FRIDAY. AS THE WAVE SHIFTS EAST AND HEATING IS LOST ON
FRIDAY NIGHT...WANING OF THE CONVECTION IS EXPECTED. SHEAR WILL AGAIN
BE WEAK ON FRIDAY...SO THE SEVERE THREAT SHOULD NOT BE ANY GREATER
THAN TODAY. THE BIGGEST THREAT LOOKS TO BE HAIL FROM PULSE STORMS
ONCE AGAIN...SHOULD ENOUGH DESTABILIZATION BE ABLE TO TAKE PLACE.

.LONG TERM.../SATURDAY THROUGH THURSDAY/...UPDATED

THE EXTENDED FORECAST PERIOD BEGINS ON SATURDAY WITH AN ACTIVE
MERIDIONAL PATTERN IN PLACE. THIS SUMMER LIKE PATTERN FEATURES A
500MB RIDGE OVER THE SOUTHEAST WITH A DEEP TROUGH OVER THE WESTERN
US. WHILE THE MODELS SEEM TO HAVE THE LONGWAVE PATTERN DOWN...THE
ACTUAL PROGRESSION OF THE WEAK SHORTWAVES AND SIGNIFICANT FEATURES
ARE LESS CONSISTENT TO SAY THE LEAST. WILL EXUDE A LOW CONFIDENCE IN
THE EXTENDED FORECAST DUE TO THIS PATTERN.

WITH SOUTHERLY FLOW FROM 500MB TO THE SURFACE...EXPECTING A DEEP
MOIST FLOW FOR MUCH OF THE EXTENDED. THE UPPER LEVELS WILL FEATURE
SOME WEAK DISTURBANCES RIDING UP OVER THE RIDGE...KEEP THE OHIO
VALLEY IN AN ACTIVE WEATHER PATTEN WITH CHANCE POPS PRETTY MUCH
THROUGH THE EARLY PART OF THE EXTENDED. THE BULK OF THE SHOWERS AND
STORMS WILL BE ON A DIURNAL TYPE PATTERN...PULSING WITH THE HEAT OF
THE DAY. THE RIDGE WILL REBOUND BY TUESDAY GIVING A BRIEF REPRIEVE
IN THE PRECIP BEFORE ANOTHER FRONT DEVELOPS AND MOVES EAST INTO THE
OHIO VALLEY.

OVERALL...THE EXTENDED INITIALIZATION PROVIDED SOME CHANCE POPS FROM
SATURDAY THROUGH MONDAY NIGHT FOR SHOWERS AND THUNDERSTORMS. THE
WARM SOUTHERLY FLOW WILL CONTINUE WITH MAX TEMPERATURES WELL ABOVE
NORMAL...REACHING THE UPPER 70S INTO THE LOW 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 138 PM EDT THU MAR 15 2012

SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING EARLY IN THE
AFTERNOON...AND SHOWING AN INCREASE IN COVERAGE WITH PASSING TIME AS
HEATING AND DESTABILIZATION OCCURRED. HOWEVER...THE MOST FAVORED
AREA FOR DEVELOPMENT WAS SHOWING AN EASTWARD DRIFT. THE STRONGEST
STORMS CONTAINED SMALL HAIL. WILL LOOK FOR A DECREASE IN
THUNDERSTORMS THIS EVENING AS COOLING OCCURS...WITH ANOTHER INCREASE
DURING THE DAY FRIDAY. ANY STORM COULD BRING LOCALIZED IFR...BUT
MOSTLY VFR IS EXPECTED OUTSIDE OF THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...SHALLENBERGER
AVIATION...HAL
Hazardous weather outlook, Mar 15, 6:38 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
638 AM EDT THU MAR 15 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
638 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE
STORMS COULD BECOME STRONG...WITH HAIL...DAMAGING WINDS...AND
LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED ON FRIDAY AND FRIDAY NIGHT...AND AGAIN FROM
SATURDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING.
SOME OF THE STORMS ON FRIDAY AND FRIDAY NIGHT COULD BECOME STRONG TO
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER FROM TODAY
THROUGH FRIDAY NIGHT TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Special weather statement, Mar 15, 3:55 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU MAR 15 2012

KYZ060-106-108-152045-
MENIFEE-MORGAN-WOLFE-
355 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN MENIFEE...
   SOUTHWESTERN MORGAN AND
   NORTH CENTRAL WOLFE.

AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POMEROYTON...
OR 7 MILES SOUTHEAST OF FRENCHBURG...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ARTVILLE AROUND
405 PM EDT...MAYTOWN AROUND 410 PM EDT...EZEL AROUND 415 PM EDT...
TOLIVER AROUND 420 PM EDT...OMER AROUND 425 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, Mar 15, 4:01 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             4 NW HAZARD             37.29N 83.25W
03/15/2012  E0.25 INCH       PERRY              KY   TRAINED SPOTTER

&&

SHALLENBERGER
Local storm report, Mar 15, 4:07 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             SALYERSVILLE            37.75N 83.06W
03/15/2012  E0.75 INCH       MAGOFFIN           KY   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED BY THE SHERIFF.

&&

JJ
Local storm report, Mar 15, 4:10 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             KALIOPI                 37.23N 83.42W
03/15/2012  E1.00 INCH       LESLIE             KY   TRAINED SPOTTER

            QUARTER SIZE HAIL ON HELL FOR CERTAIN ROAD.

&&

DSTAMPER
Local storm report, Mar 15, 4:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             SALYERSVILLE            37.75N 83.06W
03/15/2012  E0.75 INCH       MAGOFFIN           KY   LAW ENFORCEMENT

            PENNY SIZED HAIL REPORTED BY THE SHERIFF.

&&

JJ
Special weather statement, Mar 15, 4:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT THU MAR 15 2012

KYZ060-106-108-109-152130-
MENIFEE-MAGOFFIN-MORGAN-WOLFE-
444 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT THURSDAY AFTERNOON...

   NORTHWESTERN MAGOFFIN...
   EAST CENTRAL MENIFEE...
   SOUTHERN MORGAN AND
   NORTH CENTRAL WOLFE.

AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEKIN...OR 7
MILES SOUTHWEST OF WEST LIBERTY...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRASSY CREEK
AROUND 450 PM EDT...NICKELL AROUND 455 PM EDT...GREEAR AROUND 500 PM
EDT...STACY FORK AROUND 505 PM EDT...MALONE AROUND 510 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:05 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley40 min
Mar 15, 5:47 AM EDTSevere Thunderstorm WarningJKLBell, Knox43 min
Mar 15, 6:49 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox26 min
Mar 15, 1:33 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Mar 15, 1:55 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more3 hr
Mar 15, 2:03 PM EDTSevere Thunderstorm WarningJKLKnott42 min
Mar 15, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley38 min
Mar 15, 2:49 PM EDTFlash Flood WarningJKLPike3 hr
Mar 15, 3:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Perry39 min
Mar 15, 3:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Mar 15, 3:59 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry46 min
Mar 15, 4:16 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry59 min
Mar 15, 5:03 PM EDTAreal Flood AdvisoryJKLHarlan, Leslie, Letcher, Perry3 hr
Mar 15, 5:27 PM EDTFlash Flood WarningJKLHarlan, Leslie4 hr
Mar 15, 5:57 PM EDTAreal Flood AdvisoryJKLEstill, Lee2 hr
Mar 15, 6:24 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee36 min
Mar 15, 6:32 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery43 min
Mar 15, 6:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell41 min
Mar 15, 6:40 PM EDTFlash Flood WarningJKLEstill, Jackson, Lee3 hr
Mar 15, 6:44 PM EDTSevere Thunderstorm WarningJKLWayne46 min
Mar 15, 6:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley3 hr
Mar 15, 7:00 PM EDTFlash Flood WarningJKLBreathitt, Jackson, Lee, Owsley3 hr
Mar 15, 7:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Jackson, Lee, Owsley43 min
Mar 15, 7:24 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie3 hr
Mar 15, 7:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell26 min
Mar 15, 7:37 PM EDTAreal Flood AdvisoryJKLMenifee2 hr
Mar 15, 7:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Owsley49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.